Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes fever and body chills after receiving a Tetanus shot?

I was given a pneumonia vaccine and a tetanus shot in same arm on Monday. Monday night I became ill with fever and chills. By last night fever was 102. Today it is finally back to normal. Hoever, my arm is still quite sore-- and just now there are 3 new lumps appearing to the side of the injection sites, almost look like insect bites (but aren t.) When I press on that area it s almost (not quite) as sore as the big swollen injection sites. Is this anything to worry about?
Tue, 11 Oct 2016
Report Abuse
Internist / Hospitalist 's  Response
Hi, i understand your concern regarding the fever and swelling post injection . Usually after vaccination there can be release of cytokinesis which cause fever but then the fever would not last beyond a day . The lump is just a local reaction and should resolve within 3 days . I suggest you take paracetamol for pain relief for 3 days .

In case swelling increases or new swelling arises in axilla then i suggest you to opinion from physician as it be an infected abscess . It is very rare so I would suggest a waiting approach .

will be happy to follow up.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I get ivig ICS every 3 weeks and was getting xolair shots every three weeks I m really sick.. Right now IV had up and down fevers for months...